MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM CONTROL UNIT WITH BUILT IN PUMP; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM CONTROL UNIT WITH BUILT IN PUMP; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210386F
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.However, we were unable to replicate the reported defect during our evaluation.The control unit was found to be functioning properly at all settings and speeds.The control unit was tested multiple times but we did not observe any failure with the control unit.During the procedure at the hospital, the indicator light on the control unit properly flashed orange indicating an issue with the handpiece.The surgeon then exchanged the handpiece and then increased the rpm on this control unit which resolved this issue.We have subsequently evaluated three handpieces that were returned from this hospital that may have been used in this case.Our evaluation found two of the three handpieces were operating intermittently.It is possible that a faulty handpiece led to this incident rather than the control unit which was evaluated to be fully functional.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
During transilluminated powered phlebectomy (tipp), the control unit stopped working periodically flashing orange light on the control unit.

Brand Name
TRIVEX SYSTEM CONTROL UNIT WITH BUILT IN PUMP
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8318309
Report Number1220948-2019-00010
Device Sequence Number1954636
Product Code DWQ
UDI-Device Identifier00840663106530
UDI-Public00840663106530
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210386F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1